It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-06-2011, 01:35 PM   #1
Newbie
(female)
 
Join Date: Oct 2011
Location: NC
Posts: 7
brew2lose HB User
2 weeks on Vyvanse

Just finished my second week on Vyvanse 50 mg. New to ADHD medication so I did not really know what to expect, and still don't The first week I felt energized and had the common dry mouth and lack of appetite. The second week it felt like the medicine wore off earlier, but also seemed to vary in strength day to day. My weight has fluctuated DAILY up and down over 4-5 pounds which seems odd, and no weightloss overall.
Has anyone else experienced daily shifts in response to the same dosage? I am really curious about how long other people on ADHD drugs took to level off from beginning medication. I am assuming my system is still getting used to this new drug and will discuss this week with my Doctor.
All feedback is interesting to me!

 
Old 11-06-2011, 04:46 PM   #2
Junior Member
(male)
 
Join Date: Nov 2009
Location: sauga
Posts: 14
arbab01 HB User
Re: 2 weeks on Vyvanse

hey, the weight fluctuations is actually very normal. keep in mind that these amphetamines, particularly Adderall was intended as a weight loss pill before being marketed as a treatment of adHD.

May I ask how old you are and if you are a student or not? I don't know how severe your adhd condition is but I would recommend not taking the pill every day.. Take it on days where you feel like you'll be busy and have tasks on hand to complete, for example, if you are overloaded with work and need to complete it in a short span of time and need to be really concentrated.

 
The Following User Says Thank You to arbab01 For This Useful Post:
brew2lose (11-06-2011)
Sponsors Lightbulb
   
Old 11-06-2011, 05:02 PM   #3
Newbie
(female)
 
Join Date: Oct 2011
Location: NC
Posts: 7
brew2lose HB User
Re: 2 weeks on Vyvanse

I am 48 and not in school. I was diagnosed as a young teen, but never prescribed medicine as it was too "new" then. My children are older, but the ADD got to a point where I could not complete everyday tasks, and I felt overwhelmed all the time. Not depressed, just extremely frustrated and disorganized all the time.
I do feel energized and focused these past 2 weeks on the medicine which is good, but was not sure if feeling like it works better some days than others is common. Like I said, this is all new to me, so didn't quite know what to expect.
The weight fluctuation is not too surprising since I am female, but over the past 2 weeks it seems to change daily up and down. I like the days it makes the scale go down, but 2 days later it can jump back up 4 pounds. Seems like a lot of people lose weight and it stays off.
Drinking a lot of water and see an increase in energy, so no complaints so far!

 
Old 11-06-2011, 05:30 PM   #4
Junior Member
(male)
 
Join Date: Nov 2009
Location: sauga
Posts: 14
arbab01 HB User
Re: 2 weeks on Vyvanse

To address your concern about the medicine wearing off, as you feel some days it works and some days the affect is less, this has largely to do with your food consuming on the particular day... For example, drinking a lot of apple juice and orange juice will increase your PH level and negate the effects of the drug...

you say you are unorganinzed and unfocused, yet look at the success you have made in your life. your married, have children and seem to be living a normal life(from what I can ascertain from the aforementioned information).

These pills are merely changing the chemical in your brain, it is a type of mind alteration. I would really suggest trying to take the meds as infrequently as possible on WHEN needed. I say this because I have been a long user of Adderal xr and Have noticed negatives side affects in my personality (from what my freinds tell me)..

Just remember, everything is a state of mind, so you really need to give your self some motivation to become organized and do some mental exercises to bring you to that state..

good luck!

 
Old 06-05-2012, 07:10 PM   #5
Newbie
(female)
 
Join Date: Jun 2012
Location: USA
Posts: 4
smlltwngrl3 HB User
Re: 2 weeks on Vyvanse

Thank you so much for posting this question.. I am about a week and half in and have not been on any add meds before either. I have found that the difference for me as to which days the medicine gives me a boost is if I get moving or not after I take it... If I lay around it doesn't have the same affect. my best results are to take it hop in the shower and then start moving... even something small and it gets me going.
Best of luck to you!

 
Old 07-06-2012, 05:26 PM   #6
Newbie
(female)
 
mamaduck123's Avatar
 
Join Date: Jul 2012
Location: Holland, MI, USA
Posts: 7
mamaduck123 HB User
Re: 2 weeks on Vyvanse

Just in the way all meds are, some take longer to get used to than others. With ADD meds, some just don't mix well with our chemistry and will have side effects that may not be present for others. I can take Vyvansse with no problem where things like Ritalin and Concerta cause me to be Demon-mom. But just a thought here, is it necessary for you to use an extended release? If you aren't working 8-10 hours a day, maybe a shorter acting med would work better.
__________________
Mama Duck quackin' my way through the long, crazy day...

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
switched from adderall to vyvanse - WORSE side effects? BamaBoy ADD / ADHD 37 04-24-2011 09:26 PM
Generic Vyvanse. RANDOL ADD / ADHD 8 11-23-2010 12:58 PM
Vyvanse vs. Adderall Eireman ADD / ADHD 4 09-01-2010 11:44 AM
Vyvanse wearing off too quickly...? Mollyyy ADD / ADHD 10 08-17-2010 03:26 PM
Vyvanse problems - ??? ginger3130 ADD / ADHD 1 01-30-2010 08:27 AM

Tags
vyvanse, weight lose



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:59 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!